Hail, Wilbarger
- When
- May 13, 10:50 AM CST
- Where
- Wilbarger County, 3 mi W of Lockett
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.083, -99.417
23 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 13, 10:43 AM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1143 AM CDT THU MAY 13 2004
.DISCUSSION...
APPROACHING UPPER LEVEL TROF IS RESULTING IN INCREASING ASCENT
WITHIN THE LOW LEVEL FRONTAL ZONE ACROSS NTEX/OK LATE THIS
MORNING..AIDED BY APPARENT NWD PROPAGATION OF GRAVITY WAVE FROM MCS
IN TEXAS. 18Z OUN SOUNDING WAS RELEASED A BIT EARLY TO AVOID
CONTAMINATION BY CONVECTION DEVELOPING JUST SOUTH OF NORMAN..AND
INDICATES COPIOUS MOISTURE AND VIRTUALLY NO CAP W.R.T. NEAR-SURFACE
PARCELS. WIND PROFILE IS MARGINALLY FAVORABLE FOR HP SUPERCELLS
GIVEN INSTABILITY..WITH DISTINCT WEAKNESS IN FLOW AROUND 700 MB.
SFC BOUNDARY CONTINUES TO MOVE SWD..BUT IS SLOWLY REORIENTING MORE
N-S. SITUATION APPEARS VERY GOOD FOR COMBINED SEVERE/FLOOD EVENT
OVER NEXT 6-18 HRS..WITH STORMS CONTINUING TO BUILD WITHIN FRONTAL
ZONE THRU AFTERNOON AS INSTABILITY INCREASES. INCREASING LOW LEVEL
FRONTOGENESIS ALSO LIKELY TO HELP IN FOCUS FOR HEAVY RAINFALL INTO
OVERNIGHT HOURS WITH INCREASING MOISTURE FLUX WITH LLJ. HAVE
HOISTED FLASH FLOOD WATCH THRU 6 AM FRIDAY FOR ALL AREAS ALONG AND
TO THE SE OF CURRENT FRONTAL POSITION..AND HAVE INCLUDED SOME
COUNTIES JUST ON COOL SIDE OF SFC FRONT AS WELL. UPDATES ALREADY
AVAILABLE..MOST RECENT THINKING ON SVR SITUATION FORTHCOMING SHORTLY
IN NEW HAZARDOUS WX OUTLOOK AT 17Z.
MILLER
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THRU 6 AM FRI SOUTHEAST OF AN
ALTUS/CORDELL/WATONGA/ENID/BLACKWELL LINE.
TX...FLASH FLOOD WATCH ALL ZONES THUR 6 AM FRI.
&&
322 AM CDT THU MAY 13 2004
ELEVATED CONVECTION HAS DEVELOPED IN N CENTRAL OK ON AN OUTFLOW
BOUNDARY THAT IS MOVING SOUTH ACROSS THE AREA EARLY THIS MORNING.
EXPECT THIS TO DIMINISH LATER THIS MORNING. BEFORE ISSUANCE...WILL
MAKE ANY NEEDED CHANGES TO MORNING POPS BASED ON RADAR/SATELLITE
TRENDS. AS UPR TROUGH PUSHES EAST INTO THE PLAINS TODAY...A COLD
FRONT WILL MOVE SE ACROSS THE AREA. A TRIPLE POINT IS EXPECTED TO
DEVELOP IN VICINITY OF SW OK/WESTERN N TX ZONES...WITH DRYLINE NEAR
THE WICHITA FALLS AREA THIS AFTN. SHOWERS AND THUNDERSTORMS WILL
LIKELY DEVELOP ALONG AND AHEAD OF THE FRONT THIS AFTN CONTINUING
INTO TONIGHT. STORMS COULD ALSO DEVELOP ALONG THE DRYLINE AND THE
OUTFLOW BOUNDARY. SEVERE STORMS WILL BE POSSIBLE THIS
AFTERNOON/EVENING WITH SUFFICIENT INSTABILITY EXPECTED OVR THE AREA.
THE ACTIVITY IS EXPECTED TO EVOLVE INTO MORE OF A HEAVY RAIN EVENT
TONIGHT...WITH FLASH FLOODING POSSIBLE. HOWEVER...DUE TO
UNCERTAINTIES IN EXACT FRONTAL POSITION WILL NOT ISSUE FLASH FLOOD
WATCH ATTM AND LET DAY SHIFT EVALUATE. FRONT EXPECTED TO PUSH SOUTH
OF FA FRI MORNING...WITH A FEW LINGERING SHOWERS ACROSS EXTREME
SOUTHERN OK. MAX TEMPS TODAY A BIT DIFFICULT WITH FRONT MOVING
ACROSS THE AREA BRINGING COOLER AIR AND NORTHERLY WINDS. COOL DAY
FRI WITH BELOW NORMAL TEMPS ACROSS THE FA. DID NOT MAKE ANY MAJOR
CHANGES TO EXTENDED.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 82 52 68 51 / 70 80 10 10
HOBART OK 82 51 71 54 / 70 40 10 10
WICHITA FALLS TX 86 56 73 56 / 70 80 10 10
GAGE OK 64 39 70 49 / 10 10 10 10
PONCA CITY OK 74 49 65 48 / 70 30 10 10
DURANT OK 84 60 72 56 / 70 80 20 10
&&
25HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
700 AM CDT THU MAY 13 2004
OKZ004>048-050>052-TXZ083>090-131700-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
OVER PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS ALL LOCATIONS SOUTH OF A LINE EXTENDING
FROM QUANAH TEXAS...TO HOBART...TO KINGFISHER...TO PONCA CITY.
TIMING...
THE MOST LIKELY TIME FOR ORGANIZED SEVERE THUNDERSTORMS WILL BE FROM
EARLY THIS AFTERNOON THROUGH THIS EVENING. HOWEVER...THUNDERSTORMS
ARE EXPECTED TO CONTINUE DEVELOPING THROUGH THIS MORNING...AND A FEW
OF THESE MAY BECOME SEVERE...WITH HAIL THE PRIMARY CONCERN.
IMPACTS...
VERY LARGE HAIL IS POSSIBLE AGAIN TODAY...PERHAPS TENNIS BALL SIZE
OR LARGER. THERE WILL ALSO BE A LOW PROBABILITY OF TORNADOES...
PARTICULARLY ACROSS SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...
SOUTH OF THE COLD FRONT AND EAST OF A SURFACE LOW PRESSURE AREA.
THESE IMPACTS WOULD MOST LIKELY BE SEEN DURING THE AFTERNOON THROUGH
EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS TODAY AND
TONIGHT.
DISCUSSION...
A COLD FRONT WILL MOVE SOUTHWARD OVER OKLAHOMA AND WESTERN NORTH
TEXAS TODAY AND TONIGHT. BY AFTERNOON...THE FRONT WILL EXTEND FROM
EXTREME SOUTHWEST OKLAHOMA...THROUGH CENTRAL OKLAHOMA. THIS COLD
FRONT WILL CATCH UP WITH A DRY LINE IN THE VICINITY OF SOUTHWEST
OKLAHOMA OR WESTERN NORTH TEXAS BY EARLY AFTERNOON. NEAR THIS
INTERSECTION...AN AREA OF LOW PRESSURE IS ALSO EXPECTED TO DEVELOP.
MOST OF THE SEVERE WEATHER TODAY WILL BE SEEN NEAR AND EAST OF THE
COLD FRONT AND DRY LINE INTERSECTION...BUT SEVERE STORMS WILL ALSO
CONTINUE TO FORM ALONG AND BEHIND THE COLD FRONT...FURTHER NORTHEAST
INTO CENTRAL AND NORTHERN OKLAHOMA. THE STRONGEST STORMS TODAY WILL
BE CAPABLE OF PRODUCING VERY LARGE HAIL DUE TO HIGH LEVELS OF
INSTABILITY...AND STORMS NEAR AND EAST OF THE MENTIONED INTERSECTION
WILL ALSO BE IN AN AREA OF TORNADO POTENTIAL. DURING THE EVENING...
INSTABILITY WILL DECREASE AND MUCH OF THE THUNDERSTORM ACTIVITY WILL
BEGIN TO SHIFT SOUTHWARD INTO THE MAIN BODY OF TEXAS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY MAY 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL IS EXPECTED LATE THIS AFTERNOON THROUGH
TONIGHT...PRIMARILY OVER SOUTHERN OKLAHOMA AND PARTS OF WESTERN
NORTH TEXAS. RAINFALL TOTAL OF 2 TO 4 INCHES...WITH LOCALLY HIGHER
AMOUNTS...WILL BE POSSIBLE IN THESE AREAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
LINGERING THUNDERSTORMS WILL MOVE OUT OF EXTREME SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS EARLY FRIDAY. THE MAIN CONCERN FROM ANY
STORMS FRIDAY MORNING WILL BE CONTINUED HEAVY RAINFALL. THERE WILL
BE A CHANCE FOR THUNDERSTORMS TO RETURN TO THE AREA SUNDAY THROUGH
TUESDAY. SOUTHERLY WINDS WILL RETURN...ALLOWING FOR MOISTURE
RETURN...AND MORE MID LEVEL DISTURBANCES APPROACH THE SOUTHERN
PLAINS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.
11SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1117 AM CDT THU MAY 13 2004 OKZ019-131630- LOGAN OK- 1117 AM CDT THU MAY 13 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER MARSHALL AT 1117 AM CDT... MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN LOGAN COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1125 AM CDT THU MAY 13 2004 TXZ085-131645- WILBARGER TX- 1125 AM CDT THU MAY 13 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF LOCKETT AT 1125 AM CDT...MOVING NORTHEAST AT 25 MPH. HALF INCH HAIL IS POSSIBLE WITH THIS STORM. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1126 AM CDT THU MAY 13 2004 OKZ028-131645- MCCLAIN OK- 1126 AM CDT THU MAY 13 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MCCLAIN COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF CRINER AT 1126 AM CDT...MOVING NORTHEAST AT 25 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1128 AM CDT THU MAY 13 2004 OKZ050-131645- LOVE OK- 1128 AM CDT THU MAY 13 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER THACKERVILLE AT 1128 AM CDT... MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 30
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1129 AM CDT THU MAY 13 2004 OKZ012-131645- GARFIELD OK- 1129 AM CDT THU MAY 13 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD COUNTY. A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF COVINGTON AT 1129 AM CDT...MOVING EAST AT 10 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. PEOPLE IN GARFIELD COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. JAMES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 1138 AM CDT THU MAY 13 2004 TXZ085-131700- WILBARGER TX- 1138 AM CDT THU MAY 13 2004 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR WILBARGER COUNTY. A STRONG THUNDERSTORM WAS LOCATED OVER LOCKETT AT 1138 AM CDT... MOVING NORTHEAST AT 30 MPH. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. 30
The Altus AFB radar (KFDR), 51 km away, was scanning. The volume nearest the first event began at 16:49 UTC.
23 hail. Local standard time, as filed.
Hail was observed five miles west of Highway 25 on Farm to Market 2326.
Hail was observed at the intersection of Highway 287 and Highway 369.
Hail was observed on the southwest side of the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396030, 5396031, 5396032, 5396033, 5396034, 5396035, 5396036, 5396037, 5396038, 5396040, 5396039, 5396041, 5396042, 5396043, 5396044, 5396045, 5396046, 5396047, 5396048, 5396100, 5396101, 5396102, 5396103.